Flash Flood, Pima
- When
- September 9, 6:45 PM MST to 7:30 PM MST
- Where
- Pima County, 7 mi SE of Tucson
- Reported by
- NEWSPAPER
- Coordinates
- 32.167, -110.850
Harrison Road at the Pantano Wash was closed due to flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Sep 9, 12:40 PM MST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1240 PM MST FRI SEP 9 2005 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WAS STARTING TO IMPACT THE STATE TODAY WITH SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA. THE SYSTEM WILL ENTER THE NORTHERN PLAINS BY SATURDAY MORNING...WITH ANOTHER SYSTEM SETTLING OVER THE PACIFIC NORTHWEST. THIS NEXT SYSTEM WILL HELP MAINTAIN A BROAD TROUGH OF LOW PRESSURE OVER THE WESTERN UNITED STATES NEXT WEEK. AS A RESULT...DRIER AIR WILL EVENTUALLY SPREAD ACROSS SOUTHEAST ARIZONA BRINGING AN END TO THUNDERSTORM CHANCES AROUND MONDAY. ALONG WITH THIS DRYING TREND...TEMPERATURES WILL BE LOWERING TO NEAR OR SLIGHTLY BELOW NORMAL READINGS FOR MOST OF NEXT WEEK. && .DISCUSSION...A FAIRLY STRONG LOW PRESSURE SYSTEM WAS MOVING INTO SOUTHERN NEVADA THIS AFTERNOON WITH A TIGHT MOISTURE GRADIENT ACROSS CENTRAL ARIZONA. THE LARGE SCALE LIFT IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM HAS BEEN MORE THAN ADEQUATE TO SUPPORT SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE BEST SHEAR AND INSTABILITY FOR MORE WIDESPREAD SEVERE WEATHER WILL BE ACROSS CENTRAL AND NORTHERN ARIZONA INTO PARTS OF UTAH TODAY PER SPC SREF PRODUCTS. HOWEVER...THIS DOES NOT RULE OUT A FEW SEVERE THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THIS AFTERNOON AND EVENING. RECENT THUNDERSTORM DEVELOPMENT INDICATED THE POTENTIAL FOR LOCALLY HEAVY RAINFALL (1-2 INCHES PER HOUR) OVER A NARROW BAND EXTENDING FROM CENTRAL GRAHAM COUNTY SOUTH ACROSS EASTERN PIMA AND COCHISE COUNTIES. THUNDERSTORMS HAVE BEEN BACK BUILDING WITH TRAINING CELLS BETWEEN TUCSON AND BENSON. OUT WEST...THE DRIER MID LEVEL AIR ADVECTING OVER PARTS OF PINAL...CENTRAL PIMA...AND SANTA CRUZ COUNTIES COMBINED WITH A FAST STORM MOTION WILL LIKELY INCREASE THE THREAT OF SEVERE STRAIGHT-LINE WINDS IN THESE AREAS. MODELS LIFT THE SYSTEM NORTHEAST INTO THE NORTHERN PLAINS BY SATURDAY MORNING WITH ANOTHER SYSTEM SETTLING INTO THE PACIFIC NORTHWEST. THIS RESULTS IN A BOARD TROUGH OF LOW PRESSURE ACROSS THE WESTERN UNITED STATES WHICH WILL MARK A SIGNIFICANT PATTERN CHANGE FOR THE REGION. GFS MODEL SHIFTS MOST OF THE MOISTURE EAST OF THE STATE BY SUNDAY WITH HEIGHTS AND THICKNESS VALUES LOWERING WELL BELOW NORMAL BY MONDAY. THESE LOWER HEIGHTS AND THICKNESSES IN ASSOCIATION WITH THE WESTERN UNITED STATES TROUGH WILL LIKELY RESULT IN MUCH COOLER TEMPERATURES THAN WHAT WAS CURRENTLY ADVERTISED BY GFS MOS. HAVE NUDGED TEMPERATURES IN THE AFTERNOON PACKAGE DOWN TOWARD CLIMO OR SLIGHTLY BELOW FOR MOST OF NEXT WEEK. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1010 AM MST FRI SEP 9 2005 AZZ019-029>035-101400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1010 AM MST FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY AND TONIGHT SYNOPSIS...A STRONG UPPER LEVEL DISTURBANCE OVER CENTRAL CALIFORNIA WILL QUICKLY PUSH INTO NORTHERN ARIZONA TODAY. THE INCREASED LIFT AHEAD OF THIS APPROACHING SYSTEM...AND THE ASSOCIATED EASTWARD MOVING MID TO UPPER LEVEL MOISTURE BOUNDARY WILL ALLOW FOR AN ACTIVE THUNDERSTORM DAY ACROSS SOUTHEAST ARIZONA. THE COMBINATION OF BOTH OF THESE FEATURES WILL INCREASE THE THREAT FOR DAMAGING THUNDERSTORM WINDS...ESPECIALLY ALONG THE MOISTURE BOUNDARY. ALTHOUGH THE AMPLE MID LEVEL MOISTURE ACROSS SOUTHEAST ARIZONA SHOULD INCREASE THE LIKELIHOOD FOR LOCALLY HEAVY DOWNPOURS...THE FAST MOVING STORMS TODAY WILL LIMIT THE COVERAGE OF HEAVY RAINFALL. DISCUSSION...AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER CENTRAL CALIFORNIA THIS MORNING WILL PUSH EAST INTO SOUTHERN NEVADA BY THIS AFTERNOON...THEN INTO NORTHERN ARIZONA AND SOUTHERN UTAH BY THIS EVENING. THE LATEST GOES-10 PRECIPITABLE WATER IMAGERY INDICATED A PLUME OF HIGHER MID-LEVEL MOISTURE EXTENDING NORTHWARD ACROSS THE EASTERN TWO THIRDS OF THE STATE. DRIER AIR IS BEGINNING TO WORK ITS WAY INTO THE FAR WESTERN PORTIONS OF THE STATE AS IT GETS WRAPPED AROUND THE SOUTHERN PERIPHERY OF THIS UPPER DISTURBANCE. IT APPEARS THAT IT WILL BE A MORE ACTIVE THUNDERSTORM DAY ACROSS SOUTHEAST ARIZONA TODAY...AS OUR NECK OF THE WOODS WILL HAVE TWO FEATURES TO AID OR FOCUS CONVECTION. THE FIRST FEATURE IS THE MID TO UPPER LEVEL MOISTURE BOUNDARY...CURRENTLY SETUP FROM SELLS TO PICACHO PEAK TO FLORENCE. THIS BOUNDARY WILL CONTINUE TO PUSH EASTWARD THIS AFTERNOON AND EVENING...AS THE WESTERLY FLOW ALONG THE BASE OF THE APPROACHING DISTURBANCE PUSHES IN DRIER AIR. THE STRONGER THUNDERSTORMS TODAY ARE EXPECTED TO FORM ALONG THIS BOUNDARY. THE SECOND FEATURE IS AN UPPER LEVEL SPEED DIVERGENCE THAT WILL DEVELOP THIS AFTERNOON ACROSS THE FAR SOUTHEAST CORNER OF ARIZONA. THE COMBINATION OF BOTH OF THESE FEATURES WILL ALLOW STRONG THUNDERSTORMS TO DEVELOP...THUS INCREASING THE THREAT FOR DAMAGING THUNDERSTORM WINDS. ALTHOUGH THE MOIST AIR ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST ARIZONA SHOULD INCREASE THE THREAT FOR LOCALLY HEAVY RAINFALL...THE STRONGER STORM MOTION...TOWARDS THE NORTHEAST AT 15 TO 20 MPH...WILL LIMIT THE TIME ANY PARTICULAR STORM WILL RESIDE OVER ANY SPECIFIC LOCATION. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AFTER MIDNIGHT WITH DEBRIS CLOUDINESS AND LIGHT SHOWERS POSSIBLE INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DECREASING TREND IN THUNDERSTORM ACTIVITY CAN BE EXPECTED BY EARLY NEXT WEEK AS A DRIER WESTERLY FLOW BECOMES ESTABLISHED OVER ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
324 PM MST FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD BENSON 31.96N 110.30W
09/09/2005 COCHISE AZ LAW ENFORCEMENT
BENSON POLICE DEPARTMENT REPORTED NUMEROUS STREETS CLOSED
DUE TO FLOODING INCLUDING HIGHWAY 80 NEAR VALLEY PARK
TRAILER PARK. RESIDENTS HAD TO BE EVACUATED FROM 2 OR 3
HOMES DUE TO FLOODING.
&&
GOERINGThe Tucson radar (KEMX), 37 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
1 flash flood. Local standard time, as filed.
Harrison Road at the Pantano Wash was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475948.